Posted by Michael K on August 12, 2001, at 13:04:00
In reply to Re: parnate questions » Elizabeth, posted by shelliR on August 11, 2001, at 0:51:05
> > You shouldn't take nifedipine unless you have confirmed that your BP is elevated, that's correct. I think that the digital sphygmomanometers that you can get in pharmacies are small enough to carry around (assuming you're like me and have a gigantic purse/handbag that you carry everywhere!).
> > > I had two non-serious hypertensive crises when combining nardil with adrafinil. Non-serious in the sense that my BP went up to 160 and not any higher. I didn't experience a headache, I experienced a specific tightness in my shoulders.
> >. (BTW, I'm not sure that a "non-serious" elevation in blood pressure should be referred to as "hypertensive crisis.")
> Okay, episodes, whatever. But if my BP is rises quicky from 100 to 160 then that's the time I would take nifedipine, I assume. Because you don't know until you wait how high it will go, just that it is rising much higher than usual. So 160 would be my evaluation point, maybe. I alway come up with so many more questions when my doctors go out of town :-) I don't have nifedipine anyway, but someone is covering for my pdoc who I could check with.
> > > Maybe I should carry one of those mini ones that hook up to your finger. Are they accurate? >
> > The finger and wrist ones supposedly are less accurate than the arm ones. I have a digital arm BP monitor, and it's always served me well.
> I have digital arm one also, but I wouldn't want to take it with me to a restaurant, for example. I was thinking of the other because it would easily fit into my purse and it is less obtrustive. I don't have huge purses because what ever size I carry will fill up, anyway.
> > > I think I read (don't know if it's true) that parnate is more likely to cause a hypertensive episode than nardil. True, false, don't know?
> > The dose of tyramine required to raise a person's blood pressure by a particular amount is significantly lower with Parnate than it is with Nardil.
> I was spoiled by nardil; it was like MAOI, what's the big deal. I have to start out at least a little more careful with parnate.
> > > Is it possible that my use of opiates (oxycontin, pdoc prescribed) for depression can have any negative impact on my reaction to parnate which I started on Tuesday.
> > I would like to know what is meant by that also. I can envision a possible reason, but the words to explain this possible reason seem to be escaping me.
> Well if the words come to you, please let me know. I could call the pdoc who said that to me next week, but he is so anti-opiates for depression. So I will probably wait to ask my pdoc. But I can't imagine *just* waiting for the parnate to kick in , if it does kick in. It could be weeks and I have been in a lot of depressive pain.
> > I hope this helps.
> all information helps, thanks.
Generally speaking, if Parnate is going to work, you should feel some relief within a few days.